Hi all, please excuse all the questions but I have been recently diagnosed by my GP and am struggling to understand what it is I'm dealing with.
I'm 46 and after 2 years of worsening symptoms and eventually getting to the point where I couldn't write a birthday card or brush my hair I dragged myself back to the GP and said I felt about 100 years old and all my other symptoms again and this time he listened. My blood tests a year ago were 'normal' apart from raised white blood count and I also a 'wide spleen' (which never really got explained?)
Anyway, I was started on 30mg Pred to get the diagnose of PMR and it was a like a light switching on, literally the afternoon i started the Pred the pain and stiffness I had been told were due to 'my age' started to dissipate and I slept like a log, pain free for the first time in years. I have been feeling fantastic since (apart from blood sugar and sometimes a bit 'spacey') but no pain.
So, I saw my GP for follow up yesterday and he told me it was definitely PMR and to reduce down the Pred to 15mg...I had previously been told over the phone after the first week to reduce by 1 tablet (5mg) every three days and was on 20mg but now at 15mg I am finding my symptoms returning - I'm very uncomfortable in the hips and neck, especially at night, burning pain in my wrists and elbows, stiffness in my hands, difficulty washing my hair....I feel like a complete wuss but having felt so 'normal' for the past week I'm now feeling pretty fed up and miserable now the 'white noise' is back. My question is, is this normal?
Am I supposed to be relatively symptom free for a while and then reduce down, or should I expect to feel horrible for a bit and wait for the lower dose to 'kick in' over time?
Also, re exercising...having put on 3 stone due to inactivity and sheer exhaustion over the past 2 years I'm keen to get moving, I do walk my dog every day and the Dr has suggested that I can do this and cycle, swim etc but not much else. Is there any particular exercise that is good to help with PMR and not make it worse?
Thank you for any advice and sorry again for the long post (steroids are making me a bit hyperlol)